Alert archive / Minnesota / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 67, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Sep 16, 2021, 11:58 PM CDT for Carlton County, Saint Louis County, Minnesota. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2021, 11:58 PM CDT (04:58 UTC)
- Expired
- Sep 17, 2021, 12:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Carlton County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 10 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 11:58 PM CDT | HAIL 3 | 5 S Saginaw, MN | LARGE HAIL LED TO DAMAGE TO HOLES IN CANVAS TENTS, LARGE DENTS IN VEHICLES, AND LEAVES COMPLETELY STRIPPED OFF TREES. |
| Sep 17, 12:00 AM CDT | HAIL 1 | 4 Sw Saginaw, MN | REPORT RELAYED VIA SOCIAL MEDIA. SOME NICKEL SIZE HAIL WAS ALSO REPORTED, BUT QUARTERS WERE THE LARGEST SIZE. |
| Sep 17, 12:05 AM CDT | HAIL 1 | 4 Nw Hermantown, MN | |
| Sep 17, 12:15 AM CDT | HAIL 1.5 | Munger, MN | SOCIAL MEDIA REPORT WITH PICTURE. TIME ESTIMATED BY REPORTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 5.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
809
WUUS53 KDLH 170458
SVRDLH
MNC017-137-170530-
/O.NEW.KDLH.SV.W.0067.210917T0458Z-210917T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Duluth MN
1158 PM CDT Thu Sep 16 2021
The National Weather Service in Duluth MN has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Louis County in northeastern Minnesota...
Northeastern Carlton County in northeastern Minnesota...
* Until 1230 AM CDT.
* At 1158 PM CDT, a severe thunderstorm was located over Saginaw, or
7 miles north of Cloquet, moving northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Pike Lake Near Duluth around 1205 AM CDT.
Hermantown around 1210 AM CDT.
Island Lake and Boulder Lake around 1225 AM CDT.
Other locations impacted by this severe thunderstorm include Grand
Lake, Wild Rice Lake, Fredenberg, Twig, Munger, Burnett, Fish Lake,
Kenwood, Duluth Heights and Lakewood Twp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Duluth MN.
&&
LAT...LON 4684 9261 4722 9208 4699 9179 4696 9179
4670 9244
TIME...MOT...LOC 0458Z 228DEG 42KT 4683 9244
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JTS2 follow-up statements
881
WWUS53 KDLH 170515
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
1215 AM CDT Fri Sep 17 2021
MNC017-170524-
/O.CAN.KDLH.SV.W.0067.000000T0000Z-210917T0530Z/
Carlton MN-
1215 AM CDT Fri Sep 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARLTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4689 9243 4719 9204 4699 9179 4696 9179
4676 9229
TIME...MOT...LOC 0514Z 230DEG 42KT 4692 9218
$$
MNC137-170530-
/O.CON.KDLH.SV.W.0067.000000T0000Z-210917T0530Z/
St. Louis MN-
1215 AM CDT Fri Sep 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN ST. LOUIS COUNTY...
At 1214 AM CDT, a severe thunderstorm was located near City of Rice
Lake, or 9 miles north of Duluth, moving northeast at 50 mph.
Trained spotter in Hermantown reported quarter sized hail at 1205 AM
CDT with this storm.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
southeastern St. Louis County, including the following locations...
Grand Lake, Kenwood, Wild Rice Lake, Fredenberg, Duluth Heights,
Twig, Lakewood Twp, Adolph and Fish Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Duluth MN.
&&
LAT...LON 4689 9243 4719 9204 4699 9179 4696 9179
4676 9229
TIME...MOT...LOC 0514Z 230DEG 42KT 4692 9218
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JTS409
WWUS53 KDLH 170522
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
1222 AM CDT Fri Sep 17 2021
MNC137-170530-
/O.CON.KDLH.SV.W.0067.000000T0000Z-210917T0530Z/
St. Louis MN-
1222 AM CDT Fri Sep 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN ST. LOUIS COUNTY...
At 1221 AM CDT, a severe thunderstorm was located near City of Rice
Lake, or 13 miles north of Duluth, moving northeast at 50 mph.
Trained spotter in Hermantown reported quarter sized hail at 1205 AM
CDT with this storm.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Duluth, Island Lake, City of Rice Lake, Boulder Lake, Fredenberg,
Kenwood, Wild Rice Lake, Lakewood Twp, and Fish Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Duluth MN.
&&
LAT...LON 4693 9229 4717 9202 4699 9179 4696 9179
4683 9214
TIME...MOT...LOC 0521Z 228DEG 42KT 4698 9209
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 6:54 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 16, 6:54 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
654 PM CDT Thu Sep 16 2021
.DISCUSSION...(This evening through Wednesday)
Issued at 418 PM CDT Thu Sep 16 2021
Summary...The main concern this forecast is for the severe storm
potential for this evening. After that, we should have a quiet
weekend with gradually warming temperatures through the weekend.
Early next week we should have a period of wet weather as an upper
level low pressure system moves across the area.
Today we have been watching a cold front advance toward the
region from the northwest, and as of 3pm it has advanced as far as
the Red Lakes south through Detroit Lakes, and is beginning to
move into the forecast area. There is a large area of pressure
falls out ahead of the front, which should help initiate the
storms, though we have a large area of stratus beneath a low level
inversion which is going to inhibit convection to a certain
extent. A large storm fired near Roseau and moved rapidly
northeast into Canada, but otherwise we have yet to see any
significant convection fire in northeast Minnesota, though there
are additional cells now in Canada. Capping has suppressed any
convection farther south so far, but according to the SPC analysis
that is continuing to weaken and we should see more storms fire
in the next few hours. In fact, there is some nice bubbling
beginning to appear on visible satellite over Cass county, with
some weak elevated echos just now appearing on radar. As already
indicated by the SPC day1 outlooks, there is sufficient
instability and deep layer shear for strong to severe storms, with
large hail, damaging winds and even a few tornadoes. The tornado
threat will be limited to storms that can become surface based, so
as we get toward sunset and surface temperatures cool, this
threat should diminish.
Once the cold front moves through we are looking at having a dry
Friday, and as a ridge of high pressure builds into the area we
should have a breezy afternoon with gusts in the 20 to 25 mph
range during the afternoon hours. The weekend should remain dry
with the high pressure ridge slowly sliding east across the area,
but return flow begins to develop on Saturday and Sunday on the
west side of the ridge and temperatures should gradually warm
through the weekend. There is a fairly strong surge of WAA that
moves across the area Saturday night, and have increased cloud
cover slightly, but we are otherwise too dry for anything more.
A strong upper level trough moves across the Rockies and towards
the area for early next week, and in combination with a developing
surface low over the high plains near the WY/MT/ND border that
moves towards the area on Sunday night, we may have some initial
showers and thunderstorms into the forecast area as early as
Sunday night, but then precipitation chances remain fairly high as
the upper level trough moves across the area through Monday and
Tuesday before slowly pulling out on Wednesday. Temperatures cool
off on the back side of this, with highs on Monday in the upper
70s/low 80s, but then back into the 50s and 60s for Tuesday and
Wednesday. Small precipitation chances linger through the rest of
the forecast with gradually warming temperatures.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 647 PM CDT Thu Sep 16 2021
A line of thunderstorms moving through the Arrowhead will move
through DLH and HYR this evening. Conditions are expected to lower
to IFR and strong gusts and large hail are possible with these
storms. A second round of showers and thunderstorms may affect all
terminals again except INL late tonight. After the passage of the
second line, VFR conditions will return. Winds will turn to the
northwest to west and become gusty once again as the low pressure
system departs.
&&
.MARINE...
Issued at 112 PM CDT Thu Sep 16 2021
The main concern the next 24 hours is the cold front that will
slide through the area overnight tonight. Ahead of the front
south to southwest winds will bring gusts of 20 to 30 knots over
the lake, causing building waves along the North Shore. The South
Shore will be mainly affected by the strong winds, with the North
Shore getting both winds and waves. Waves will be largest from
Grand Marais to Grand Portage, where waves of 4 to 6 feet will be
possible. Larger waves will also be possible around the outer
Islands of the Apostle Islands. The advancing cold front will also
bring increasing chances of thunderstorms this evening. Strong to
severe storms are possible along this front, with large hail and
strong winds being the main threats, along with cloud- to- water
lightning. Winds will turn more northwesterly behind the front
tonight, remaining gusty along the South Shore. Eventually, winds
and waves will diminish during the day Friday as high pressure
builds into the region, with westerly winds around 5 to 15 knots
expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 54 66 45 68 / 70 10 0 0
INL 47 61 40 71 / 30 0 0 0
BRD 53 67 42 72 / 60 0 0 0
HYR 55 69 40 71 / 90 50 0 0
ASX 57 70 42 72 / 80 50 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 2 AM CDT Friday for LSZ121-145>148-
150.
Small Craft Advisory until 11 PM CDT this evening for LSZ141>144.
Small Craft Advisory until 4 AM CDT Friday for LSZ140.
&&
DISCUSSION...LE
AVIATION...Kossen
MARINE...LEHazardous weather outlook, Sep 16, 2:23 PM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 223 PM CDT Thu Sep 16 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-171930- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 223 PM CDT Thu Sep 16 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Strong to severe thunderstorms are possible this afternoon and evening across much of the Northland with chances highest over northern Minnesota. The main threats will be large hail to ping pong ball size and damaging wind to 70 mph. A tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms are possible early Friday morning over portions of the Northland and again next Sunday night into Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotters are encouraged to report hail of any size, wind damage, and rainfall reports to the National Weather Service. LSZ121-140>148-150-171930- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 223 PM CDT Thu Sep 16 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Thunderstorms are possible late this afternoon, evening, and overnight. A few severe thunderstorms will be possible this afternoon and evening with large hail and strong winds the main threats. Strong southerly winds will continue and create hazardous conditions, especially for small craft. Small Craft Advisories are in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday More thunderstorms are possible Sunday night into early next week. JDS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Sep 16, 9:45 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Duluth MN
945 PM CDT Thu Sep 16 2021
MNZ037-038-WIZ001-170315-
Pine MN-Carlton/South St. Louis MN-Douglas WI-
945 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of northeastern Pine,
southeastern Carlton and west central Douglas Counties through 1015
PM CDT...
At 944 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nemadji, to 9 miles southwest of
Hawthorne, moving east at 50 mph.
HAZARD...Winds gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Foxboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until midnight CDT for northeastern
and east central Minnesota.
&&
LAT...LON 4655 9252 4660 9187 4642 9200 4635 9270
TIME...MOT...LOC 0244Z 249DEG 42KT 4640 9260 4644 9203
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KSESpecial weather statement, Sep 16, 10:12 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Duluth MN
1012 PM CDT Thu Sep 16 2021
MNZ035>038-WIZ001-170345-
Northern Aitkin MN-Pine MN-Carlton/South St. Louis MN-
South Aitkin MN-Douglas WI-
1012 PM CDT Thu Sep 16 2021
...Thunderstorms will impact portions of southeastern Aitkin,
northwestern Pine, south central St. Louis, Carlton and northwestern
Douglas Counties through 1045 PM CDT...
At 1011 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near City of Rice Lake, to 6 miles east of
Cromwell, to 10 miles west of Kettle River, moving northeast at 50
mph.
HAZARD...Winds gusts up to 30 mph, heavy rain and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Duluth, Superior, Cloquet, Hermantown, Proctor, Hawthorne, Scanlon,
Carlton, Mahtowa, Barnum, Poplar, Wrenshall, Oliver, McGregor,
Cromwell, Holyoke, Kettle River, Thomson, Brookston, and Tamarack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck by lightning.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 4659 9340 4703 9224 4703 9215 4681 9198
4678 9203 4672 9195 4673 9192 4651 9176
4627 9328
TIME...MOT...LOC 0311Z 240DEG 47KT 4687 9208 4666 9274 4646 9310
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
PASpecial weather statement, Sep 16, 10:44 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Duluth MN
1044 PM CDT Thu Sep 16 2021
MNZ019-020-037-038-WIZ001-170415-
Central St. Louis MN-Southern Lake/North Shore MN-Pine MN-
Carlton/South St. Louis MN-Douglas WI-
1044 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of north central Pine,
southeastern St. Louis, eastern Carlton, southwestern Lake and
northwestern Douglas Counties through 1115 PM CDT...
At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mahtowa, or 11 miles south of Cloquet, moving east at 50 mph.
HAZARD...Winds gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Scanlon, Carlton and Wrenshall around 1055 PM CDT.
Thomson around 1100 PM CDT.
Other locations in the path of this storm include Oliver, Proctor and
Superior.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4636 9288 4682 9269 4723 9184 4719 9179
4715 9179 4717 9176 4706 9162 4632 9266
TIME...MOT...LOC 0344Z 250DEG 44KT 4658 9258
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
KSESpecial weather statement, Sep 16, 11:09 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Duluth MN
1109 PM CDT Thu Sep 16 2021
MNZ036>038-WIZ001-170445-
Pine MN-Carlton/South St. Louis MN-South Aitkin MN-Douglas WI-
1109 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of southeastern Aitkin,
Pine, Carlton and southwestern Douglas Counties through 1145 PM
CDT...
At 1108 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Kettle River, to near
Sandstone, moving northeast at 60 mph.
HAZARD...Winds gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Askov around 1115 PM CDT.
Kettle River around 1120 PM CDT.
Moose Lake and Duxbury around 1125 PM CDT.
Other locations in the path of these storms include Barnum, Mahtowa,
Cloverton, Cloquet, Scanlon, Carlton, Wrenshall, Dairyland, Thomson
and Fond Du Lac Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4595 9307 4598 9310 4598 9305 4616 9306
4616 9325 4637 9344 4684 9241 4622 9186
4616 9215 4616 9229 4612 9229
TIME...MOT...LOC 0408Z 243DEG 51KT 4644 9315 4607 9281
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KSESpecial weather statement, Sep 16, 11:14 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Duluth MN
1114 PM CDT Thu Sep 16 2021
MNZ012-019-020-037-170445-
Northern Cook/Northern Lake MN-Central St. Louis MN-
Southern Lake/North Shore MN-Carlton/South St. Louis MN-
1114 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of southeastern St.
Louis and southwestern Lake Counties through 1145 PM CDT...
At 1113 PM CDT, Doppler radar was tracking a strong thunderstorm near
City of Rice Lake, or near Duluth, moving east at 50 mph.
HAZARD...Winds gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Two Harbors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4681 9207 4696 9249 4730 9158 4720 9136
TIME...MOT...LOC 0413Z 247DEG 44KT 4684 9203
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KSESpecial weather statement, Sep 16, 11:46 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Duluth MN
1146 PM CDT Thu Sep 16 2021
MNZ037-170515-
Carlton/South St. Louis MN-
1146 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of southeastern St.
Louis and northeastern Carlton Counties through 1215 AM CDT...
At 1145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cloquet, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Scanlon, Carlton and Thomson around 1150 PM CDT.
Saginaw around 1155 PM CDT.
Proctor around 1200 AM CDT.
Hermantown and Pike Lake Near Duluth around 1205 AM CDT.
Other locations in the path of this storm include Duluth, City of
Rice Lake, Island Lake and French River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
This storm may intensify. Monitor local NOAA Weather Radio,
commercial radio, or television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4671 9278 4703 9215 4702 9207 4699 9196
4688 9185 4682 9196 4658 9263
TIME...MOT...LOC 0445Z 236DEG 52KT 4670 9256
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KSEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:01 PM CDT | Special Weather Statement | DLH | Lake | 29 min |
| Sep 16, 7:03 PM CDT | Special Weather Statement | DLH | Lake | 27 min |
| Sep 16, 7:09 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 23 min |
| Sep 16, 7:26 PM CDT | Special Weather Statement | DLH | Aitkin | 34 min |
| Sep 16, 7:51 PM CDT | Special Weather Statement | DLH | Carlton | 24 min |
| Sep 16, 8:21 PM CDT | Special Weather Statement | DLH | Carlton | 24 min |
| Sep 16, 8:22 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Pine | 53 min |
| Sep 16, 8:43 PM CDT | Special Weather Statement | DLH | Saint Louis | 32 min |
| Sep 16, 9:12 PM CDT | Special Weather Statement | DLH | Lake | 48 min |
| Sep 16, 9:15 PM CDT | Special Weather Statement | DLH | Carlton | 30 min |
| Sep 16, 10:12 PM CDT | Special Weather Statement | DLH | Carlton | 33 min |
| Sep 16, 10:44 PM CDT | Special Weather Statement | DLH | Carlton | 31 min |
| Sep 16, 11:09 PM CDT | Special Weather Statement | DLH | Carlton, Pine | 36 min |
| Sep 16, 11:14 PM CDT | Special Weather Statement | DLH | 31 min | |
| Sep 16, 11:46 PM CDT | Special Weather Statement | DLH | Carlton | 29 min |
| Sep 17, 12:50 AM CDT | Special Weather Statement | DLH | Pine | 25 min |
| Sep 17, 12:54 AM CDT | Special Weather Statement | DLH | Lake | 36 min |
| Sep 17, 1:25 AM CDT | Special Weather Statement | DLH | Pine | 35 min |
| Sep 17, 2:21 AM CDT | Special Weather Statement | DLH | Pine | 39 min |
| Sep 17, 3:27 AM CDT | Small Craft Advisory | DLH | 14 hr | |
| Sep 17, 3:25 PM CDT | Frost Advisory | DLH | Cook, Itasca, Koochiching, Lake, Saint Louis | 16 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.